MAUDE Adverse Event Report: ENCORE MEDICAL L.P DISCOVERY ELBOW; DISC HUM 4X150MM RT FLANGED C

ENCORE MEDICAL L.P DISCOVERY ELBOW; DISC HUM 4X150MM RT FLANGED C
Model Number 540-44-150
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 04/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient presented to surgeon with a periprosthetic fracture of her right distal humerus following a total elbow arthroplasty.Surgeon resected the distal humerus of the patient and replaced it with an oncology humeral implant.Implants inventoried above were removed and replaced with implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as fracture.The actual length of in-vivo for the items listed is unknown as the original surgery date was not provided or could be established.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.This investigation is limited in scope as only partial information was provided to djo surgical for review.The revised items were not returned for examination and lot numbers were not provided.To adequately investigate this event, lot numbers are necessary.If this information is submitted at a future date, this investigation will be re-evaluated.Customer complaint history of the reported items showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as fracture.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.The surgeon performed this revision to remedy the patient's condition.This complaint will be closed pending receipt of additional information.No further action is deemed necessary at this time.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DISCOVERY ELBOW
Common Device Name
DISC HUM 4X150MM RT FLANGED C
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key11744757
Report Number1644408-2021-00363
Device Sequence Number4357528
Product Code JDC
UDI-Device Identifier00190446137863
UDI-Public(01)00190446137863
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013042
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number540-44-150
Device Catalogue Number540-44-150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/11/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
540-00-000 LOT UNKNOWN; 540-00-000 LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight140